Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Affine extensions of a Bernoulli shift

Authors: J. Feldman, D. J. Rudolph and C. C. Moore
Journal: Trans. Amer. Math. Soc. 257 (1980), 171-191
MSC: Primary 28D05; Secondary 22D40
MathSciNet review: 549160
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: (a) For any automorphism $ \phi $ of a compact metric group G, and any $ a > 0$, we show the existence of a free finite measure-preserving (m.p.) action of the twisted product $ Z{ \times ^\phi }\,G$ whose restriction to Z is Bernoulli with entropy $ a\, + \,h(\phi )$, $ h(\phi )$ being the entropy of $ \phi $ on G with Haar measure.

(b) A classification is given of all free finite m.p. actions of $ Z\, \times {\,^\phi }\,G$ such that the action of Z on the $ \sigma $-algebra of invariant sets of G is a Bernoulli action.

(c) The classification of (b) is extended to ``quasifree'' actions: those for which the isotropy subgroups are in a single conjugacy class within G. An existence result like that of (a) holds in this case, provided certain necessary and sufficient algebraic conditions are satisfied; similarly, an isomorphism theorem for such actions holds, under certain necessary and sufficient conditions.

(d) If G is a Lie group, then all actions of $ Z\, \times {\,^\phi }\,G$ are quasifree; if G is also connected, then the second set of additional algebraic conditions alluded to in (c) is always satisfied, while the first will be satisfied only in an obvious case.

(e) Examples are given where the isomorphism theorem fails: by violation of the algebraic conditions in the quasifree case, for other reasons in the non-quasifree case.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28D05, 22D40

Retrieve articles in all journals with MSC: 28D05, 22D40

Additional Information

PII: S 0002-9947(1980)0549160-4
Article copyright: © Copyright 1980 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia